MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS DUODENOVIDEOSCOPE
Model Number JF-140R
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device has been returned to olympus for evaluation and the investigation is in process.The olympus service center confirmed the reported event and the k-wire was found cut from the distal end.There was a scratch on the sub-control unit and water tightness is lost, there is deformation of a connector, grip is sticky, grip has scratch, switch box has scratch, suction cylinder is shaved knob is deformed, suction cover has scratch, universal cord is scratched, light guide cover glass has a scratch, bending tube deformed, and forceps does not rise up at all.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, during preparation for use, the elevator wire was cut off.The device was returned for repair and the forceps elevator was found to have foreign material and the inside of the light guide lens was dirty.These are reportable events.
 
Additional Manufacturer Narrative
Correction to g3 of the initial medwatch.The aware date should be 28-dec-2021.This report is being supplemented to provide additional information received from the reporter and additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The user provided their cleaning disinfection and sanitization practices where: ¿ oer-aw re-processor is used.¿ detergent used is not known.¿ for forceps elevator no brush is used for disinfection, customer uses glutaraldehyde.¿ normal water for rinsing.Based on the results of the investigation, the following likely caused the event: since the forceps elevator could not be operated due to the broken k-wire, reprocessing was insufficient.Due to the bending section rubber leak, reprocessing after the leak test was not performed.Due to the bending section rubber leak, moisture invaded the device and caused corrosion.The corrosion remained as foreign material.Delayed reprocessing, storage environment, substance from used chemicals, and others.The root cause of why the device was not reprocessed according to the device ifu could not be determined.The following is included in the ifu and may have helped prevent the event: ¿all channels of the endoscope, including the elevator wire channel where fitted, must be cleaned and high-level disinfected or sterilized during every reprocessing cycle, even if the channels were not used during the previous patient procedure.Otherwise, insufficient cleaning and disinfection or sterilization of the endoscope may pose an infection-control risk to the patient and/or operators performing the next procedure with the endoscope.¿ ¿thoroughly clean and high-level disinfect or sterilize the endoscope before returning it for repair.Improperly reprocessed equipment presents an infection control risk to each person who handles the endoscope within the hospital or at olympus.¿ "do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient." "inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities.¿ olympus will continue to monitor field performance for this device.

Brand Name
EVIS DUODENOVIDEOSCOPE
Common Device Name
DUODENOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13357303
Report Number8010047-2022-02000
Device Sequence Number4737946
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K980465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberJF-140R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown